All medicines can have side effects but not everybody will get them. Some side effects are mild, and may go away after a little while.
Common side effects include:
- dizziness and vertigo
- feeling or being sick
- joint or muscle pain
If you find these side effects unmanageable or they do not go away, you should speak to your doctor or pharmacist.
Uncommon side effects include:
- liver problems
- very bad tummy pain
- pale skin, tiredness, fainting, bleeding, sore throat, and fevers - these could be sign of a blood disorder
- irregular heartbeat, weakness, tingling, or pins and needles
You should call your doctor straight away if you have any of these side effects.
There are other possible side effects where the frequency is not known and these effects include:
- erectile dysfunction
- flu-like symptoms
- sensitivity to light
- urinary tract infections
- changes to your taste
It is not known how often these side effects occur, but you should seek urgent medical help if you have any of them.
Long term side effects
Losartan can be taken safely for a long time, and is usually prescribed as a long-term medication as it is most effective when taken for a long period of time. Long-term use of losartan may affect how well your kidneys work, but your doctor will check regularly to make sure that it is safe for you to continue taking it.
Losartan and erectile dysfunction
Men with high blood pressure may experience erectile dysfunction. Studies suggest that losartan helps to resolve this problem by reducing your blood pressure. Having a healthy heart and blood vessels can improve your ability to get and maintain an erection.
Does losartan cause weight gain?
Weight gain is not listed as a side effect of taking losartan. But, if you are concerned that you are gaining weight after being prescribed losartan, you should speak to your doctor. Do not stop taking your medicine suddenly without talking to a doctor first, as this could increase the risk of having a heart attack or stroke.
What happens if I stop taking Losartan?
If you stop taking Losartan, you may see a rise in blood pressure which could increase the chance of a heart attack or stroke. You should not stop taking losartan without speaking with a doctor first, as they can advise you on how to safely stop taking this medication.
Usually, your doctor will gradually lower your dose to make sure your blood pressure is still being managed, and you may be prescribed another type of blood pressure medication which is more suitable for you.
Losartan and gout
Some research suggests that Losartan and other ARBs seem to reduce the level of uric acid in the body and may help to reduce the symptoms of gout.
Back to top